Alert archive / Ohio / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS Northern Indiana

May 27, 2010Van Wert County, Ohio

NWS Northern Indiana issued this flash flood warning at May 27, 2010, 5:44 PM EDT for Van Wert County, Ohio. It was in force for 11 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2010, 5:44 PM EDT (21:44 UTC)
Expired
May 28, 2010, 4:15 AM EDT
In force
11 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:30 PM EDTFLOODOhio City, OHHIGH WATER SIGNS ARE BEING POSTED IN OHIO CITY AND WILLSHIRE.
May 27, 8:30 PM EDTFLASH FLOOD2 Wsw Schumm, OHSTATE ROUTE 81 CLOSED BY STATE POLICE DUE TO FLOODING BETWEEN WILLSHIRE AND HARRISON. WATER OVER BRIDGE IN THIS AREA AS WELL.
May 27, 8:30 PM EDTFLASH FLOOD4 Sw Ohio City, OHSTATE ROUTE 81 CLOSED BY STATE POLICE DUE TO FLOODING.
May 27, 8:35 PM EDTFLASH FLOOD2 W Glenmore, OHWATER OVERTOPPING BRIDGE AND ON SCHUMM ROAD BETWEEN AINSWORTH AND GLENMORE ROAD.
May 27, 8:46 PM EDTFLASH FLOOD1 Wnw Glenmore, OHGLENMORE ROAD WEST OF GLENMORE IS IMPASSABLE FOR A QUARTER OF A MILE DUE TO FLOODING.
May 27, 9:04 PM EDTFLASH FLOOD2 Wnw Dull, OHGLENMORE ROAD AT WILLSHIRE OHIO CITY ROAD IMPASSABLE DUE TO HIGH WATER FLOWING ACROSS ROAD FOR AN EIGHTH OF A MILE. WATER ABOUT 2 FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 166 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WGUS53 KIWX 272144
FFWIWX
OHC161-272315-
/O.NEW.KIWX.FF.W.0004.100527T2144Z-100527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 715 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SCHUMM...OR 11 MILES      
  SOUTHWEST OF VAN WERT...MOVING SOUTHEAST AT 15 MPH. RADAR          
  INDICATES THIS STORM WAS CAUSING OVER 2 INCHES OF RAIN PER HOUR.   
  THIS STORM WILL MOVE OVER AREAS WHICH RECEIVED HEAVY RAIN EARLIER  
  THIS AFTERNOON.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO
  CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
      4072 8479

$$
5 follow-up statements
620 
WGUS73 KIWX 272215
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT THU MAY 27 2010

OHC161-272315-
/O.CON.KIWX.FF.W.0004.000000T0000Z-100527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-
615 PM EDT THU MAY 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHWESTERN VAN WERT COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OHIO CITY.

AT 509 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED 
THUNDERSTORMS CONTINUING TO DEVELOP OVER SOUTHWEST VAN WERT COUNTY. 
RADAR ALSO INDICATED THAT OVER 3 INCHES OF RAIN HAS FALLEN IN THE 
PAST HOUR BETWEEN OHIO CITY AND WILLSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

&&

LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
      4072 8479

$$
774 
WGUS53 KIWX 272315
FFWIWX
OHC161-280215-
/O.EXT.KIWX.FF.W.0004.000000T0000Z-100528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
715 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 1015 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR DULL...OR 8 MILES         
  SOUTHWEST OF VAN WERT...MOVING SOUTH AT 5 MPH. OTHER THUNDERSTORMS 
  WERE NEAR WILLSHIRE AND CONVOY MOVING SOUTH AT 5 MPH. RADAR ALSO   
  INDICATES 2 TO 4 INCHES OF RAIN FELL OVER MUCH OF THE WARNING AREA 
  BETWEEN 500 PM AND 700 PM EDT... WITH AS MUCH AS 4 TO 6 INCHES OF  
  RAIN NEAR ABANAKA AND GLENMORE IN THAT TIME. ADDITIONAL RAINFALL   
  IN THE WARNING AREA OF AN INCH OR MORE IS POSSIBLE BEFORE THE      
  THUNDERSTORMS END THIS EVENING. 

* SOME OTHER COMMUNITIES WHICH WILL BE IMPACTED BY FLASH FLOODING    
  INCLUDE OHIO CITY AND SCHUMM. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
      4072 8479

$$
521 
WGUS73 KIWX 280013
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT THU MAY 27 2010

OHC161-280215-
/O.CON.KIWX.FF.W.0004.000000T0000Z-100528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-
813 PM EDT THU MAY 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHWESTERN VAN WERT COUNTY...

AT 800 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED SHOWERS 
AND THUNDERSTORMS WITH HEAVY RAIN FROM VAN WERT TO WILLSHIRE... 
MOVING SOUTHWEST AT 5 MPH. RADAR ALSO INDICATED THAT 3 TO 5 INCHES 
OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA THIS AFTERNOON 
AND THIS EVENING... WITH OVER 7 INCHES NEAR ABANAKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
      4072 8479

$$
876 
WGUS73 KIWX 280101
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EDT THU MAY 27 2010

OHC161-280215-
/O.CON.KIWX.FF.W.0004.000000T0000Z-100528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-
901 PM EDT THU MAY 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHWESTERN VAN WERT COUNTY...

AT 851 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN WERE CONTINUING TO MOVE SLOWLY SOUTH 
ACROSS SOUTHWEST VAN WERT COUNTY. RADAR ALSO ESTIMATES THAT 4 TO 8 
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNING AREA THIS 
AFTERNOON AND THIS EVENING. POLICE AND EMERGENCY MANAGEMENT REPORT 
SEVERAL ROADS ARE CLOSED IN THE AREA INCLUDING STATE ROUTE 81. 
SEVERAL REPORTS OF FLOODED CREEKS IN THE AREA WITH WATER FLOWING 
ACROSS BRIDGES HAVE ALSO BEEN RECEIVED. SOME COMMUNITIES IMPACTED 
INCLUDE... GLENMORE... OHIO CITY... DULL... ABANAKA... SCHUMM... AND 
WILLSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
      4072 8479

$$
088 
WGUS53 KIWX 280202
FFWIWX
OHC161-280815-
/O.EXT.KIWX.FF.W.0004.000000T0000Z-100528T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 415 AM EDT FRIDAY

* SHOWERS AND THUNDERSTORMS WERE COMING TO AN END ACROSS THE AREA    
  LATE THIS EVENING... HOWEVER... DUE TO THE VERY HEAVY RAIN WHICH   
  FELL THIS AFTERNOON AND EARLY THIS EVENING... SIGNIFICANT FLOODING 
  WAS OCCURRING ACROSS SOUTHWEST VAN WERT COUNTY. NUMEROUS ROADS ARE 
  CLOSED WITH WATER FLOWING ACROSS THE ROADS. SEVERAL REPORTS OF     
  FLOODED STREAMS WITH WATER FLOWING OVER BRIDGES HAVE ALSO BEEN     
  RECEIVED FROM THIS AREA. 

  ALTHOUGH LITTLE ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER  
  OF THE NIGHT... THE FLOOD WATERS WILL TAKE SOME TIME TO RECEDE...  
  THUS... THE FLASH FLOOD WARNING HAS BEEN EXTENDED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABANAKA...
  GLENMORE...OHIO CITY AND DULL

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4074 8481 4087 8462 4073 8449 4073 8454
      4072 8479

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:38 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 27, 3:38 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT THU MAY 27 2010

.SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT.

CONVECTION HAS BEEN ONGOING FOR A FEW HOURS NOW FROM PAULDING COUNTY
SOUTHWEST INTO BLACKFORD COUNTY. THE MAJORITY OF THE CELLS HAVE
BEHAVED AS EXPECTED WITH A OVERALL LACK OF WIND SHEAR...RESULTING IN
POCKETS OF HEAVY RAINFALL. ACROSS VAN WERT AND ALLEN
COUNTIES...SEVERAL STORMS HAVE CONTINUED TO REDEVELOP...WITH THE
INTERACTION OF OUTFLOW BOUNDARIES HELPING TO INTENSIFY A FEW STORMS.
ONE STORM BRIEFLY BECAME SEVERE...PRODUCING QUARTER SIZE HAIL IN
ALLEN COUNTY OHIO. STORMS WILL CONTINUE TO PULSE IN THESE AREAS OVER
THE NEXT COUPLE OF HOURS...BUT SHOULD WIND DOWN BY 00Z. HAVE OPTED
TO GO WITH A PRE 1ST PERIOD SCT MENTION IN THE FAR SE. HAVE ALSO
WENT WITH A SLGT CHC BACK TO THE NW TO ALONG A MONTICELLO TO
HILLSDALE LINE WITH THE MAIN PUSH OF DRIER AIR NW OF THIS
LINE...ENDING ANY THREAT FOR PRECIP.

SKIES SHOULD CLEAR OUT TONIGHT ONCE DIURNAL CU/CONVECTION WINDS
DOWN. THIS WILL LEAD TO A COOLER AND LESS HUMID NIGHT FOR MUCH OF
THE AREA..ESPECIALLY NW. BIT CONCERNED THAT LOWS MAY BE TOO COOL IN
THE NW BUT WILL LET THEM RIDE GIVEN DEWPTS IN THE 40S ATTEMPTING TO
SLIDE SOUTHEAST.

FRIDAY/FRIDAY NIGHT LOOKS TO BE A VERY NICE DAY. A GOOD DEAL OF
SUNSHINE SHOULD PREVAIL. CAN'T RULE OUT SOME FAIR WEATHER CU IN NE
AREAS WHERE MODELS SHOW SOME MODEST INSTABILITY. HIGHS WILL BE A FEW
DEGREES COOLER WITH LOWER HUMIDITIES. LOWS FRIDAY NIGHT WILL BEGIN
TO REBOUND SOMEWHAT AS MINOR PUSH OF HIGHER TEMPS ALOFT AND SLIGHTLY
HIGHER DEWPTS BEGIN TO ARRIVE ONCE AGAIN.

&&

.LONG TERM...
SATURDAY THROUGH THURSDAY...
PLEASANT START TO THE HOLIDAY WEEKEND. WEAK SFC RIDGING COMBINED
WITH STRONG UPPER RIDGE IN THE PLAINS/MID MS VALLEY WILL PROVIDE
AMPLE SUNSHINE AND WARM TEMPS AS LOW LEVEL THERMAL RIDGING WORKS
INTO THE AREA AND SUPPORTIVE OF MID 80S FOR HIGHS. AMPLIFIED PATTERN
WILL BECOME MORE ZONAL WITH TIME DEEP UPPER TROUGH OVER EASTERN
PACIFIC WORKS THROUGH THE INTERMOUNTAIN REGION THIS WEEKEND AND
COMBINES WITH WEAKER DISTURBANCE OVER GULF COAST TO FLATTEN UPPER
RIDGE. THIS WILL BRING NEXT FRONTAL BOUNDARY THROUGH THE AREA ON
MEMORIAL DAY. BEST UPPER LEVEL SUPPORT...FORCING AND DYNAMICS WILL
BE NORTH OF OUR AREA ALONG US/CANADIAN BORDER BUT MOISTURE TRANSPORT
VECTORS SUGGESTING DISTURBANCE OVER SE US WILL BECOME LESS ORGANIZED
WITH TIME AND ALLOW FRONT TO TAP INTO GULF MOISTURE AS IT REACHES
THE AREA ON MONDAY. MEDIUM RANGE MODELS ALSO INDICATING FAVORABLE
DIURNAL TIMING WHICH SHOULD AID IN THE DEVELOPMENT OF SCT SH/TSRA
AHEAD/ALONG FRONT. SFC HIGH PRESSURE SETTLES IN OVER THE REGION TUE
AND WED BEFORE NEXT SYSTEM BRINGS PRECIP CHANCES BACK INTO THE AREA
WED NITE/THU.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL AT KSBN AND MORE THAN LIKELY AT KFWA
THROUGH THE PERIOD. WEAK CONVERGENCE APPEARS TO FINALLY BE STIRRING
UP STORMS...BUT THESE HAVE BEEN SE OF KFWA AND WILL LIKELY REMAIN
THERE. LITTLE MORE THAN SOME AREAS OF CU AND MID CLOUDS WILL BE
AROUND SO NO SIG CHANGES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...LOGSDON
AVIATION...FISHER
Hazardous weather outlook, May 27, 3:33 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EDT THU MAY 27 2010

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-280900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
333 AM EDT THU MAY 27 2010 /233 AM CDT THU MAY 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ESPECIALLY THIS AFTERNOON
GENERALLY SOUTHEAST OF A COLDWATER TO MONTICELLO LINE. SLOW
MOVEMENT OF ANY STORMS THAT DO DEVELOP WILL LEAD TO ISOLATED HEAVY
RAIN AMOUNTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MEMORIAL DAY AND WEDNESDAY. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-280900-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
333 AM EDT THU MAY 27 2010 /233 AM CDT THU MAY 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK FOR RIP CURRENT WILL EXIST FROM LATE MORNING
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MODERATE RISK FOR RIP CURRENT WILL EXIST THROUGH FRIDAY AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS ON MEMORIAL DAY AND AGAIN WEDNESDAY.
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 27, 3:19 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             OTTAWA                  41.02N  84.05W
05/27/2010  M0.25 INCH       PUTNAM             OH   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000591

SAW
Special weather statement, May 27, 3:26 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT THU MAY 27 2010

OHZ016-272000-
PUTNAM OH-
326 PM EDT THU MAY 27 2010

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OTTAWA...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL...WINDS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PANDORA...
  GILBOA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4092 8396 4092 8398 4091 8399 4100 8409
      4109 8398 4104 8386 4100 8386
TIME...MOT...LOC 1926Z 316DEG 7KT 4101 8396
Local storm report, May 27, 4:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HEAVY RAIN       OTTAWA                  41.02N  84.05W
05/27/2010  M2.00 INCH       PUTNAM             OH   TRAINED SPOTTER

            2.00 INCHES OF RAIN FELL IN 90 MINUTES...STILL RAINING.

&&

EVENT NUMBER IWX1000592

SAW
Local storm report, May 27, 4:48 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      3 W GILBOA              41.01N  83.98W
05/27/2010                   PUTNAM             OH   LAW ENFORCEMENT

            CR 5-H AND US 224 BEING CLOSED TO TO WATER FLOWING OVER
            THE ROAD.

&&

EVENT NUMBER IWX1000593

FISHER
Special weather statement, May 27, 5:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT THU MAY 27 2010

OHZ024-272145-
VAN WERT OH-
519 PM EDT THU MAY 27 2010

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VAN WERT...MOVING SOUTHEAST
AT 5 MPH.

VERY HEAVY RAIN OF OVER AN INCH IN AN HOUR...PEA SIZE HAIL...WIND
GUSTS TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OHIO CITY...
  ABANAKA...
  DULL...
  OHIO CITY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4078 8481 4079 8480 4087 8467 4073 8448
      4072 8449 4072 8478
TIME...MOT...LOC 2117Z 324DEG 6KT 4077 8470
Local storm report, May 27, 5:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             4 W ABANAKA             40.76N  84.77W
05/27/2010  M0.25 INCH       VAN WERT           OH   EMERGENCY MNGR

            LOTS OF PEA SIZE HAIL.

&&

EVENT NUMBER IWX1000594

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:11 PM EDTSpecial Weather StatementIWXVan Wert34 min
May 27, 1:33 PM EDTAreal Flood AdvisoryIWXVan Wert57 min
May 27, 1:36 PM EDTAreal Flood AdvisoryIWXVan Wert54 min
May 27, 1:57 PM EDTSpecial Weather StatementIWXAllen33 min
May 27, 2:24 PM EDTSevere Thunderstorm WarningIWXAllen34 min
May 27, 2:37 PM EDTAreal Flood AdvisoryIWXVan Wert83 min
May 27, 3:06 PM EDTSpecial Weather StatementIWXAllen24 min
May 27, 3:26 PM EDTSpecial Weather StatementIWXPutnam34 min
May 27, 4:02 PM EDTFlash Flood WarningIWXPutnam4 hr
May 27, 5:19 PM EDTSpecial Weather StatementIWXVan Wert26 min

Nearby

Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.